My 15 year old son was diagonsed with major depressive disorder. About an hour ago he came home from a friends house with icy hot. He put some on his hands and cuffed them then inhaled it a couple times. Is this something he could get high from? He has bought pot before but I found it before he could smoke it. I'm at such a loss with this kid and don't know what to do.
I don't think that you can get high from it. I don't know what his purpose was for doing it but I don't think it should be of any concern. If you need any more help come back and if you don't get a response on here post your questions on the depression forum.
I couln't find anything on the internet about getting high from icy hot but you may want to look too and ask your dr. I did some research and this is what I could find. It said, "Do not get the medication in your mouth, eyes or near your nose where you might inhale it". It also said "you could have trouble breathing or swallowing (after accidental inhalation)". "Inhaling can cause coughing, sneezing, tearing and or throat or lung irritation".
I'm wondering if your son is getting something out of smelling icy hot. Where he even got this idea. Since he has done this, you might want to look out for signs of other things he may try to inhale. Did you ask him why he was doing this? Take everything he does seriously even if you
As for the pot. He will probably be more careful where he hides it next time. There will probably be a next time whether it's his or his friends. In general smoking pot is a way to escape. It sounds to me like your son is crying out for help. The fact he was smelling the icy hot in front of you I think is another cry for help. It sounds like he was not even hiding it. He could be experimenting with other inhalants or drugs. Pot could just be the beginning if he isn't already doing other stuff you aren't aware of. I don't say this to scare you but the possibilities are there.
I would pull in the reigns on him. No money (so he can't by drugs), know who he's with and that you approve of the person or persons and where he is at all times. He may be 15 but he's in trouble and there needs to be a change in his life. He may not like it but will thank you later. I do believe this.
I would highly recommend he see a therapist. He's still young and it's not too late to get him help. You said he suffers from depression. Is he on meds? Do you think the meds are working? There are many meds out there to try and find the right one. Remember, meds don't do everything, they work with Therapy.
I'm sorry I meant to also say it may be helpful for you to get some therapy. This is a difficult time and you could use support and perhaps guidance from a trained professional. Let us know how you both are doing. Crystal
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.